Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 91, NWS Tallahassee, FL

August 20, 2013Berrien County, Lowndes County, Georgia

NWS Tallahassee, FL issued this river flood warning at Aug 20, 2013, 6:27 AM EDT for Berrien County, Lowndes County, Georgia. It took effect at Aug 20, 2013, 7:02 AM EDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Aug 20, 2013, 6:27 AM EDT (10:27 UTC)
In effect from
Aug 20, 2013, 7:02 AM EDT
Expired
Aug 24, 2013, 2:00 AM EDT
In force
4 days
Issued by
NWS Tallahassee, FL
Flood severity
Minor

Counties Berrien County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 30 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1).

Action stage
131 ft
Minor stage
135 ft
Moderate stage
142 ft
Major stage
145 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WGUS42 KTAE 201027
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
627 AM EDT TUE AUG 20 2013

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... 

  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-211027-
/O.NEW.KTAE.FL.W.0091.130820T1102Z-130821T2000Z/
/VDSG1.1.ER.130820T1102Z.130821T0000Z.130821T1400Z.NO/
627 AM EDT TUE AUG 20 2013

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL WEDNESDAY AFTERNOON.
* AT 5:30 AM TUESDAY THE STAGE WAS 14.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 16.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW LATE MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK      
  FLOODS.
  

$$
8 follow-up statements
814 
WGUS82 KTAE 201318
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
918 AM EDT TUE AUG 20 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-210717-
/O.EXT.KTAE.FL.W.0091.000000T0000Z-130821T0717Z/
/VDSG1.1.ER.130820T1111Z.130820T1800Z.130821T0117Z.NO/
918 AM EDT TUE AUG 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM TUESDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.
  

$$
867 
WGUS82 KTAE 201825
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EDT TUE AUG 20 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-211715-
/O.EXT.KTAE.FL.W.0091.000000T0000Z-130821T1715Z/
/VDSG1.1.ER.130820T1111Z.130821T0000Z.130821T1115Z.NO/
225 PM EDT TUE AUG 20 2013

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:30 PM TUESDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK 
  FLOODS.
  

$$
623 
WGUS82 KTAE 210142
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
941 PM EDT TUE AUG 20 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-220141-
/O.EXT.KTAE.FL.W.0091.000000T0000Z-130822T1400Z/
/VDSG1.1.ER.130820T1111Z.130821T0600Z.130822T0800Z.NO/
941 PM EDT TUE AUG 20 2013

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR THE WITHLACOOCHEE RIVER ABOVE
VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM TUESDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.9 FEET BY 
  EARLY WEDNESDAY MORNING. 
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.

$$
389 
WGUS82 KTAE 211341
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
941 AM EDT WED AUG 21 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-221341-
/O.EXT.KTAE.FL.W.0091.000000T0000Z-130822T2200Z/
/VDSG1.1.ER.130820T1111Z.130821T0300Z.130822T1600Z.NO/
941 AM EDT WED AUG 21 2013

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM WEDNESDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.
  

$$
515 
WGUS82 KTAE 220156
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
956 PM EDT WED AUG 21 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-230156-
/O.EXT.KTAE.FL.W.0091.000000T0000Z-130823T2200Z/
/VDSG1.1.ER.130820T1111Z.130821T0300Z.130823T1600Z.NO/
956 PM EDT WED AUG 21 2013

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...
THE FLOOD WARNING CONTINUES FOR THE WITHLACOOCHEE RIVER ABOVE
VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 PM WEDNESDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL SLOWLY FALL THROUGH THURSDAY.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.
  

$$
147 
WGUS82 KTAE 221427
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1027 AM EDT THU AUG 22 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-231427-
/O.EXT.KTAE.FL.W.0091.000000T0000Z-130824T1200Z/
/VDSG1.1.ER.130820T1111Z.130821T0300Z.130824T0600Z.NO/
1027 AM EDT THU AUG 22 2013

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 AM THURSDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SATURDAY MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.
  

$$
867 
WGUS82 KTAE 221503
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1103 AM EDT THU AUG 22 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-231503-
/O.CON.KTAE.FL.W.0091.000000T0000Z-130824T1200Z/
/VDSG1.1.ER.130820T1111Z.130821T0300Z.130824T0600Z.NO/
1103 AM EDT THU AUG 22 2013

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM THURSDAY THE STAGE WAS 15.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SATURDAY MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.
  

$$
709 
WGUS82 KTAE 231531
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1131 AM EDT FRI AUG 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  AUCILLA RIVER AT LAMONT (US 27) AFFECTING JEFFERSON...MADISON AND 
  TAYLOR COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC065-079-123-241531-
/O.EXT.KTAE.FL.W.0092.000000T0000Z-130826T1800Z/
/LAMF1.1.ER.130820T1548Z.130823T0700Z.130826T1200Z.NO/
1131 AM EDT FRI AUG 23 2013

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE AUCILLA RIVER AT LAMONT (US 27).
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 9.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 20, 3:48 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 20, 3:48 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 AM EDT Tue Aug 20 2013

...More Flash Flooding Possible Again Today...

.NEAR TERM [Through Today]...
This morning's regional analysis shows much of the country in a
generally static pattern since this time yesterday. Two prominent
ridges are located over the Four Corners region and the western
Atlantic, with broad troughing across the northeastern half of the
country. The upper trough axis extends south from the Great Lakes
region through the Middle Mississippi Valley before getting lost in
a rather weak pressure pattern near the Gulf Coast. At the surface,
a messy ridge covers the eastern half of the country with a weak
front extending down the Mid-Atlantic coastline through central
Georgia, up into the Tennessee Valley. Further south, the continued
broad area of low pressure generally centered over the western Gulf
is affecting much of the central and eastern Gulf as well with a
broad trough extending northeast from the "center" to near the
Florida coastline where it is lost in several mesoscale troughs
generated by last night's convection.

Today, the mesoscale troughs will dampen out and and the broad area
of troughing will be pushed further west by the advancing western
Atlantic surface ridge. This will likely focus much of today's most
widespread convection across the western half of the Tri-State
region. However, scattered showers and storms will encroach on our
eastern counties later in the day associated with increasing
convergent easterly flow. Additionally, the plume of above average
precipitable water will be focused more over the west/northwestern
half of our region where the greatest threat for flash flooding will
exist. Have included this area in a new Flash Flood Watch beginning
this morning.

In general, the threat for severe weather remains low again today,
with unfavorable mid-level lapse rates in nearly moist adiabatic
profiles. However, with a substantial amount of water in the column,
an isolated strong to severe precip loaded downdraft cannot be
ruled out.

&&

.SHORT TERM [Tonight Through Thursday]...
An upper level low will track up the Ohio River Valley tonight and
Wednesday and to the Mid Atlantic States on Thursday. Since the
lower heights will remain farther north of the area than recent
days, the upper ridge off the Southeast U.S. coast should be able to
make some westward progress during this period along the Gulf Coast.
This will lower precipitable water and hopefully the flash flood
threat by Wednesday. PoPs will reflect a combination and statistical
and hi-res guidance along with climatology. There will be a general
downward trend toward the climatology through the period. Temps will
very close to normal and maybe even a degree or two above normal on
Thursday. Organized severe weather is not anticipated.

&&

.LONG TERM [Thursday Night through Monday]...
With precipitable water levels returning closer to normal values
for this time of year in the extended, and an overall lack of
strong forcing mechanisms, we should see more typical convection
that is forced predominately by the sea breeze. Temperatures and
PoPs for much of the extended forecast are expected to be close to
normal values: daytime highs around 90 with PoPs around 40%;
overnight lows in the lower 70s with PoPs around 15%.

&&

.AVIATION...
[Through 06 UTC Wednesday] Scattered, becoming more widespread,
MVFR to VFR ceilings are expected once again this morning. The
substantial amount of cloud debris from last nights convection may
limit the thickness of the low deck along and east of a line from
KABY to KTLH, thus allowing low clouds in this area to mix out to
VFR levels not long after sunrise. However, KDHN may need a few
more hours to scatter out. Showers and thunderstorms will be most
likely at KDHN and KECP today, with isolated to scattered storms
to possibly impact our remaining terminals later in the
day/evening.

&&

.MARINE...
Winds will remain light over the marine area for the next several
days, generally out of the east or southeast at 10 kt or less. Seas
will generally run 2 ft or less and much of that will be residual
swell today. The wind and wave forecast would not normally support a
high risk for rip currents. However, deep channels that have
developed within the surf zone have been resulting in strong rip
currents over the past couple of days that have necessitated
numerous rescues in from Franklin County west to Bay and Walton
Counties. Based on yesterday's reports, the high risk will be posted
for the latter two counties with moderate elsewhere.

&&

.FIRE WEATHER...
Red Flag conditions are not expected and dispersions will remain
within acceptable levels for the foreseeable future.

&&

.HYDROLOGY...
Once again areas of Heavy rain affected portions of the forecast
area today. Flooding is now occurring or forecast along portions
of the Ochlockonee, Choctawhatchee, Chipola, Apalachicola Rivers,
as well as the Kinchafoonee and Spring Creeks. Minor flooding is
forecast in most area. However, the Choctawhatchee at Bruce is in
moderate flood and the Ochlockonee at Concord and Havana are now
both forecast to reach that level. The Chipola at Altha has
dropped below moderate flood stage.

Based on reports from some of our counties - especially in the
western Florida Panhandle which received substantial amounts of
rain in July - there is already quite a bit of high water with
flooding affecting some roads and infrastructure. In some places
this may be due to streams and creeks, but in others it could just
be due to a high water table affecting low-lying spots, ditches,
and small ponds. Either way any additional rainfall would only
worsen flooding conditions in these areas. A few counties in the FL
Panhandle (Walton, Washington and Jackson) have declared local
states of emergency due to flooding.

The most up to date, specific river forecast information can be
found on the AHPS web page at:

http:/water.weather.gov/ahps2/index.php?wfo=tae.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   91  72  93  73  93 / 40  30  40  20  30
Panama City   87  75  90  75  91 / 60  30  40  20  40
Dothan        88  72  90  71  92 / 60  30  50  30  30
Albany        90  72  91  72  93 / 40  30  40  20  30
Valdosta      91  72  94  71  94 / 50  30  40  20  40
Cross City    92  71  92  71  93 / 40  30  50  30  40
Apalachicola  87  75  89  75  90 / 50  30  30  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH from 8 AM EDT /7 AM CDT/ this morning
     through Wednesday morning for Calhoun-Central Walton-
     Coastal Bay-Coastal Franklin-Coastal Gulf-Gadsden-Holmes-
     Inland Bay-Inland Franklin-Inland Gulf-Inland Walton-
     Jackson-Liberty-South Walton-Washington.
     High Risk for Rip Currents for until 7 PM CDT this evening
     for Bay-Walton.
GA...FLASH FLOOD WATCH from 8 AM EDT this morning through Wednesday
     morning for Baker-Calhoun-Clay-Decatur-Early- Miller-Quitman-
     Randolph-Seminole.
AL...FLASH FLOOD WATCH from 7 AM CDT this morning through Wednesday
     morning for Coffee-Dale-Geneva-Henry-Houston.
GM...None.

&&

Near Term/Aviation/Fire Weather... Harrigan
Long Term...Lamers
Rest of Discussion...Wool

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:40 PM EDTFlash Flood WarningTAEWorth65 min
Aug 19, 11:33 PM EDTAreal Flood AdvisoryTAEBrooks, Thomas87 min
Aug 20, 3:54 AM EDTFlash Flood WatchTAEBaker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 16 more28 hr
Aug 20, 6:42 PM EDTSpecial Weather StatementTAEBrooks33 min
Aug 20, 7:12 PM EDTSpecial Weather StatementTAEBrooks48 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.